Texas, 2012Hail in Texas, June 14, 2012
June 14, 2012 · NWS HGX · 2 events in 2 counties and zones
A southward moving early morning thunderstorm produced large hail in Houston County east of Crockett.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A southward moving early morning thunderstorm produced large hail in Houston County east of Crockett.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 13, 8:58 PM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 13, 8:58 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
958 PM CDT WED JUN 13 2012
.DISCUSSION...
SHORTWAVE/VORT NEAR THE ARKLATEX IS FCST TO DIP SEWD INTO LA
TONIGHT AND THURS. CONVECTION THAT PRODUCED THE LARGE HAIL IN THE
DALLAS AREA SEEMS TO BE ON A DOWNWARD TREND...BUT THOSE IN E TX
(JUST E OF THE LFK AREA) SEEM TO BE FLARING UP. ALSO SEEING SOME
STREAMER WAA SHRA OFF THE GLS COASTLINE. LATEST NAM12 SEEMS TO
HAVE INITIALIZED FAIRLY WELL AND WILL ADD SOME SLIGHTLY HIGHER
POPS ACROSS ERN PARTS OF THE CWA TONIGHT AND IN THE MORNING. STILL
HAVE PLENTY OF AVAILABLE MOISTURE...CONVECTIVE TEMPS IN THE LOWER
90S AND STEEPER LAPSE RATES IN THE ERN PARTS OF THE CWA. AS HAS
BEEN THE TREND THE PAST FEW DAYS...ISOLATED STRONG TO SEVERE
CELLS WILL BE A POSSIBILITY ESP THE LATE AFTN VARIETY.
MADE THE FEW TWEAKS ABOVE AND ALSO NUDGED LOWS UP A TOUCH WITH
DEWPOINTS ALREADY BACK IN THE LOW/MID 70S WITH ONSHORE WINDS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 76 92 75 93 74 / 20 10 10 10 10
HOUSTON (IAH) 76 91 76 92 75 / 20 30 10 20 10
GALVESTON (GLS) 80 88 81 89 80 / 30 30 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 13, 9:11 PM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1011 PM CDT WED JUN 13 2012
GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-150315-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
1011 PM CDT WED JUN 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
AN UPPER LEVEL DISTURBANCE IN THE ARKLATEX AREA WILL BE MOVING
SOUTHEAST AND INTO LOUISIANA TONIGHT. SCATTERED STORMS CONTINUE
TO DEVELOP IN EXTREME EAST TEXAS AND SOME OF THESE STORMS MAY EDGE
INTO EASTERN PARTS OF SOUTHEAST TEXAS OVERNIGHT. A FEW CELLS COULD
PULSE UP TO STRONG LEVELS AND PRODUCE GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED STORMS ARE AGAIN POSSIBLE ON THURSDAY...ESPECIALLY EAST
OF INTERSTATE 45 WHERE MORE INSTABILITY WILL EXIST. ISOLATED
STRONG TO SEVERE CELLS WILL BE A POSSIBILITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 11:25 PM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1225 AM CDT THU JUN 14 2012
TXZ163-164-140615-
TRINITY TX-HOUSTON TX-
1225 AM CDT THU JUN 14 2012
...SPECIAL WEATHER STATEMENT...
AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR CROCKETT...MOVING EAST AT 5
MPH.
WIND GUSTS UP TO 30 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...LOVELADY...AND LATEXO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
&&
LAT...LON 3104 9526 3121 9564 3139 9564 3140 9525
TIME...MOT...LOC 0525Z 277DEG 5KT 3129 9554
40
Special weather statement, Jun 14, 1:26 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
226 AM CDT THU JUN 14 2012
TXZ163-140815-
HOUSTON TX-
226 AM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHEASTERN HOUSTON
COUNTY UNTIL 315 AM CDT...
AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR LATEXO AND CROCKETT...MOVING
EAST AT 10 MPH. OTHER STRONG THUNDERSTORMS WERE LOCATED NEAR AND TO
THE NORTH OF KENNARD.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...KENNARD...AND LATEXO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN LEAGUE CITY .
&&
LAT...LON 3150 9510 3149 9511 3147 9510 3147 9508
3146 9507 3135 9500 3128 9512 3129 9551
3146 9551 3153 9511
TIME...MOT...LOC 0722Z 267DEG 7KT 3139 9543
40Special weather statement, Jun 14, 1:55 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
255 AM CDT THU JUN 14 2012
TXZ179-140845-
POLK TX-
255 AM CDT THU JUN 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL POLK COUNTY UNTIL
345 AM CDT...
AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM BETWEEN CHESTER IN TYLER COUNTY AND
HIGHWAY 190 IN SOUTHEASTERN POLK COUNTY. THE STORM WAS MOVING
DRIFTING SOUTH AT 5 MPH.
WIND GUSTS UP TO 40 MPH AND SMALL HAIL UP TO DIME SIZE WILL BE
POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
POLK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3067 9480 3095 9471 3092 9463 3063 9457
TIME...MOT...LOC 0753Z 12DEG 5KT 3081 9461
40
Special weather statement, Jun 14, 2:18 AM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
318 AM CDT THU JUN 14 2012
TXZ163-140900-
HOUSTON TX-
318 AM CDT THU JUN 14 2012
...SPECIAL WEATHER STATEMENT...
AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR CROCKETT...MOVING SOUTH AT 5
MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS OVER 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...LOVELADY AND KENNARD.
LAT...LON 3147 9520 3132 9506 3107 9545 3134 9550
TIME...MOT...LOC 0812Z 341DEG 5KT 3131 9538
04
Hail, Houston
- When
- June 14, 2:30 AM CST
- Where
- Houston County, 2.71 mi W of Berea
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.329, -95.346
Hail to the size of half dollars was reported falling along Highway 7 approximately 3 miles east of the Houston County Airport.
Funnel Cloud, Chambers
- When
- June 14, 9:44 AM CST
- Where
- Chambers County, 7 mi WNW of Winnie
- Reported by
- Law Enforcement
- Coordinates
- 29.859, -94.488
A brief funnel cloud was reported with a thunderstorm occurring to the northwest of Winnie.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Nebraska, June 14 to 15, 2012$7.7 million · 2.5 in hail · 48 events
- Flash Flooding and Hail in Minnesota, June 14 to 15, 2012$1.3 million · 1.25 in hail · 80 events
- Rip Current in Texas, June 14, 20121 death · 1 event
- Flooding and Dust Storm in Texas, June 14 to 15, 2012$443,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in Texas, June 14, 2012$201,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kansas, June 14, 2012$70,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Minnesota, June 14, 2012$65,000 · 1.25 in hail · 11 events
- Flash Flooding and Hail in Tennessee, June 14, 2012$54,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Georgia, June 14, 2012$70,000 · 1 in hail · 5 events
- Flash Flood and Hail in Wisconsin, June 14, 2012$50,000 · 1 in hail · 8 events
- Damaging Winds in Florida, June 14, 2012$55,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Iowa, June 14, 2012$41,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 396189, 396190.